Alert archive / Illinois / Flood Watches in 2011

Flood Watch 3, NWS Lincoln, IL

November 28, 201111 counties in Illinois

NWS Lincoln, IL issued this flood watch at Nov 28, 2011, 3:30 PM CST for 11 counties in Illinois. It took effect at Nov 28, 2011, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 3:30 PM CST (21:30 UTC)
In effect from
Nov 28, 2011, 6:00 PM CST
Expired
Nov 29, 2011, 12:01 PM CST
In force
18 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS63 KILX 282130
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CST MON NOV 28 2011

...MORE HEAVY RAIN ON THE WAY FOR EASTERN ILLINOIS...

A LOW PRESSURE SYSTEM LOCATED OVER TENNESSEE WILL MOVE SLOWLY
NORTHWESTWARD AND BE LOCATED OVER THE OHIO VALLEY BY THE END OF
THE DAY TUESDAY. RICH MOISTURE FROM THE GULF OF MEXICO IS BEING
FUNNELED NORTHWARD INTO THE MIDWEST BY THIS STORM SYSTEM...WITH
RAIN ALREADY BEGINNING IN THE WATCH AREA. THE PRECIPITATION IS
FORECAST TO CONTINUE THROUGH TUESDAY AND END DURING THE EVENING
HOURS TUESDAY NIGHT AS THE LOW MOVES AWAY. AT LEAST ONE AREA
RIVER IS ALREADY IN FLOOD AND SEVERAL MORE RIVERS MAY RISE ABOVE
FLOOD STAGE DUE TO THIS RAINFALL. OTHER LOW SPOTS SUCH AS FIELDS
AND VALLEYS MAY EXPERIENCE FLOODING AS WELL.

ILZ046-056-057-062-063-066>068-071>073-290300-
/O.NEW.KILX.FA.A.0003.111129T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON...
EFFINGHAM...FLORA...LAWRENCEVILLE
330 PM CST MON NOV 28 2011

...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL ILLINOIS...CLARK...COLES...CUMBERLAND...EDGAR AND 
  VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...
  EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* FROM 6 PM CST THIS EVENING THROUGH TUESDAY EVENING

* EXPECT RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES THROUGH TUESDAY
  EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS ALREADY
  FALLEN IN THE PAST COUPLE OF DAYS.

* THESE RAINFALL AMOUNTS WILL LIKELY CAUSE RISES ON AREA RIVERS
  AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
CHURCHILL
3 follow-up statements
113 
WGUS63 KILX 290251
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CST MON NOV 28 2011

...MORE HEAVY RAIN ON THE WAY FOR EASTERN ILLINOIS...

ILZ046-056-057-062-063-066>068-071>073-291000-
/O.CON.KILX.FA.A.0003.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON...
EFFINGHAM...FLORA...LAWRENCEVILLE
851 PM CST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS...
  CLARK...COLES...CUMBERLAND...EDGAR AND VERMILION. IN SOUTHEAST 
  ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH TUESDAY EVENING

* EXPECT RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES THROUGH 
  TUESDAY EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS 
  ALREADY FALLEN IN THE PAST COUPLE OF DAYS. 

* THESE RAINFALL AMOUNTS WILL LIKELY CAUSE RISES ON AREA RIVERS 
  AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$

AUTEN
796 
WGUS63 KILX 290934
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
334 AM CST TUE NOV 29 2011

ILZ046-056-057-062-063-066>068-071>073-291800-
/O.CON.KILX.FA.A.0003.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON...
EFFINGHAM...FLORA...LAWRENCEVILLE
334 AM CST TUE NOV 29 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS...
  CLARK...COLES...CUMBERLAND...EDGAR AND VERMILION. IN SOUTHEAST 
  ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND 
  RICHLAND.

* THROUGH THIS EVENING

* EXPECT TOTAL RAINFALL AMOUNTS FROM THIS STORM TO RANGE BETWEEN
  ONE AND A QUARTER TO ONE AND A HALF INCHES THROUGH THIS
  EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS ALREADY
  FALLEN IN THE PAST COUPLE OF DAYS.

* THESE RAINFALL AMOUNTS WILL CONTINUE TO CAUSE RISES ON AREA
  RIVERS AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$

SMITH
901 
WGUS63 KILX 291801
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1201 PM CST TUE NOV 29 2011


ILZ046-056-057-062-063-066>068-071>073-291915-
/O.CAN.KILX.FA.A.0003.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON...
EFFINGHAM...FLORA...LAWRENCEVILLE
1201 PM CST TUE NOV 29 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS HAS BEEN CANCELLED. 

THOUGH LIGHT RAIN AND SNOW WILL CONTINUE THROUGH THE AFTERNOON IN
PARTS OF EXTREME EASTERN ILLINOIS...ACCUMULATIONS ARE UNLIKELY TO
CAUSE ANY WIDESPREAD FLOODING ISSUES. 

$$



HJS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Nov 28, 3:00 PM CST, 30 minutes earlier.

Area forecast discussion, Nov 28, 3:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST MON NOV 28 2011

CORRECTED ENDING TIME FOR FLOOD WATCH

.DISCUSSION...
ISSUED 300 PM CST MON NOV 28 2011

SHORT TERM...TONIGHT THROUGH THURSDAY...
UPPER LOW CURRENTLY OVER ALABAMA WITH THE ASSOCIATED SURFACE LOW
OVER MIDDLE TENNESSEE. THE SURFACE LOW WILL PIVOT NORTHWESTWARD THEN
NORTHWARD...EVENTUALLY BECOMING VERTICALLY STACKED WITH THE UPPER
LOW AS IT MOVES TO WESTERN NY BY WEDNESDAY MORNING. RAIN WITH THIS
SYSTEM HAS ALREADY BACKED NORTHWESTWARD INTO EASTERN ILLINOIS...AND
THIS PROCESS WILL CONTINUE TONIGHT. THERE WILL BE A SHARP CUTOFF
BETWEEN RAINY AND NON-RAIN AREAS...WITH THE ILLINOIS RIVER THE MOST
LIKELY BOUNDARY. WILL CARRY NO POPS NORTHWEST OF THE RIVER...WITH
CATEGORICAL POPS OVER EASTERN AND SOUTHEASTERN IL TONIGHT AND
TUESDAY. THESE AREAS HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN IN THE
PAST COUPLE OF DAYS...AND AREA RIVERS ARE EITHER RISING OR ALREADY
IN FLOOD. SOME LOCATIONS MAY RECEIVE ANOTHER 1.5 TO 2 INCHES OF RAIN
THROUGH TUESDAY EVENING WHICH WILL ADD TO THE FLOOD THREAT. WILL
ISSUE A FLOOD WATCH FOR PORTIONS OF EASTERN AND SOUTHEASTERN IL WITH
THIS IN MIND.

A QUIET COUPLE OF DAYS WILL FOLLOW FOR WEDNESDAY AND THURSDAY AS
HIGH PRESSURE MOVES INTO THE MIDWEST. TEMPERATURES WILL BE COOLER
THAN NORMAL...BUT NOT TOO BAD WITH HIGHS IN THE 40S. LOWS WILL BE
QUITE COLD WITH READINGS DIPPING INTO THE LOW TO MID 20S.

THE NEXT FRONT IS FORECAST TO MOVE THROUGH THE MIDWEST LATE THURSDAY
AND THURSDAY NIGHT. MOST OF THE MODELS KEEP CENTRAL ILLINOIS
PRECIPITATION-FREE SINCE LOW LEVEL MOISTURE WILL BE CUT OFF ALONG
THE GULF COAST AND MID-UPPER MOISTURE WILL BE CONFINED TO THE GREAT
LAKES. THIS SYSTEM WILL...HOWEVER...BRING ANOTHER CHUNK OF CANADIAN
SOUTHWARD WHICH MAY PLAY A ROLE IN A STORM SYSTEM SLATED FOR THE
EXTENDED PERIOD.

LONG TERM...FRIDAY THROUGH MONDAY...
DEEP-LAYER MOISTURE WILL BE IN MORE ABUNDANCE WITH A COLD FRONT THAT
WILL BE MOVING THROUGH THE AREA BEGINNING SATURDAY NIGHT. THIS FRONT
WILL BE A SLOW-MOVER AND WILL HANG AROUND THROUGH SUNDAY BEFORE
HEADING EAST LATE SUNDAY NIGHT. ENOUGH COLD AIR WILL REMAIN IN THE
AREA TO PRODUCE BOTH FROZEN AND LIQUID PRECIPITATION. WILL INDICATE
A MIXTURE FOR THIS PERIOD AS IT IS WAY TOO SOON TO PRECISELY PIN
DOWN THE EXPECTED THERMODYNAMIC STRUCTURE OF THE AIRMASS GIVEN THAT
THE GFS/ECMWF ARE DIFFERING IN THEIR SOLUTIONS.

04
&&

.AVIATION...
ISSUED 1142 AM CST MON NOV 28 2011

MVFR CEILINGS WILL PREVAIL ACROSS CENTRAL ILLINOIS THIS AFTERNOON.
AS LOW PRESSURE LIFTS INTO SOUTHERN KENTUCKY...LOWER CLOUDS AND
RAIN WILL BEGIN TO PUSH WESTWARD TOWARD THE I-57 CORRIDOR LATER
IN THE DAY. BASED ON RADAR TIMING TOOLS...IT APPEARS IFR CEILINGS
AND PREDOMINANT RAIN WILL ARRIVE IN KCMI AFTER 22Z. AS THE SYSTEM
MOVES NORTHWARD INTO THE OHIO RIVER VALLEY TONIGHT...THE RAIN WILL
SPREAD A BIT FURTHER WEST...BUT WILL LIKELY REMAIN EAST OF THE
ILLINOIS RIVER VALLEY. AS A RESULT...HAVE INTRODUCED RAIN AS FAR
WEST AS KSPI AND KBMI AFTER 03Z...BUT HAVE OPTED TO KEEP KPIA DRY
THROUGH THE ENTIRE 18Z TAF PERIOD. ONCE THE LIGHT RAIN ARRIVES...IT
WILL BE SLOW TO DEPART...CONTINUING ALONG AND EAST OF I-55 THROUGH
TUESDAY AFTERNOON. STRONG N/NE WINDS WILL PERSIST...GUSTING TO
AROUND 25KT THIS EVENING INTO TUESDAY.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TONIGHT THROUGH 1200 AM WEDNESDAY MORNING FOR ILZ046-
056-057-062-063-066>068-071>073.
&&
Hazardous weather outlook, Nov 28, 11:45 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1145 AM CST MON NOV 28 2011

ILZ027>031-036>038-040>043-047>053-061-066-071-291200-
CASS-CHRISTIAN-CLAY-DE WITT-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-
SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
1145 AM CST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ044>046-054>057-062-063-067-068-072-073-291200-
CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-JASPER-
LAWRENCE-MOULTRIE-PIATT-RICHLAND-VERMILION-
1145 AM CST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL BRING RAIN AND GUSTY NORTHERLY WINDS TO THE
AREA ON TUESDAY. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE
LIKELY. AS THE STORM SYSTEM PULLS AWAY...THE RAIN WILL BECOME
MIXED WITH OR CHANGE OVER TO SNOW TUESDAY EVENING. AT THIS
TIME...IT APPEARS SNOW ACCUMULATIONS WILL BE AN INCH OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BARNES

Nearby

Flood Watches in Illinois, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.